MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572300
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on march 31, 2023 that an epic biliary stent was to be implanted in the hepatic duct and common bile duct to treat a cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with bilateral stenting procedure performed on (b)(6) 2023.During the procedure, the stent was unable to deploy.Also, the delivery system was noted to be broken.The device was removed; however, device fragments were left unretrieved.The procedure was completed with another epic biliary stent.Note: a photo of the complaint device inside the patient was provided and it was observed that the epic biliary stent was partially deployed.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Patient code e2008 captures the reportable event of unretrieved device fragment.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16795437
Report Number3005099803-2023-02089
Device Sequence Number20432527
Product Code FGE
UDI-Device Identifier08714729896920
UDI-Public08714729896920
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberM00572300
Device Catalogue Number7230
Device Lot Number0030816752
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown